MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM/2.0MM SYSTEM BEUSE PLATE HOLDING FORCEPS; PLATE, BONE

BIOMET MICROFIXATION 1.5MM/2.0MM SYSTEM BEUSE PLATE HOLDING FORCEPS; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Medical products: unknown lactosorb plate, part# ni, lot# ni.The user facility is foreign; therefore, a facility medwatch report will not be available.Foreign report source: (b)(6).
 
Event or Problem Description
It was reported the forceps were discovered to have a fractured tip after being used to place a plate in the wound.The wound was washed and the fractured piece could not be located.It cannot be verified if the instrument was damaged during or prior to this surgical event.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.A visual inspection was conducted on the forceps and there were heavy signs of use.Upon further inspection one of the grasping tips was missing.The non-conformance database was reviewed and there were no non-conformances found.There are no indications of manufacturing defects.This is the only complaint in regards to a broken tip for 01-9095 lot 051614b14.The most likely underlying cause is wear and tear from repeated use.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem d4 lot number d10 device availability g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h4 device manufacturer date h6 method code h6 results code h6 conclusions code h10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
1.5MM/2.0MM SYSTEM BEUSE PLATE HOLDING FORCEPS
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10503220
Report Number0001032347-2020-00429
Device Sequence Number3203693
Product Code JEY
UDI-Device Identifier00841036016791
UDI-Public00841036016791
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-9095
Device Lot Number051614B14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;